Alert archive / Kansas / Winter Storm Warnings in 2007

Winter Storm Warning 2, NWS Wichita, KS

February 12, 2007Barton County, Lincoln County, Russell County, Kansas

NWS Wichita, KS issued this winter storm warning at Feb 12, 2007, 7:47 PM CST for Barton County, Lincoln County, Russell County, Kansas. It was in force for 10 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2007, 7:47 PM CST (01:47 UTC)
Expired
Feb 13, 2007, 6:00 AM CST
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Lincoln County, KS, Russell County, KS

The radar

The Wichita radar (KICT), 162 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 12, 8:15 PM CSTSNOW 6Sylvan Grove, KS
Feb 12, 9:12 PM CSTSNOW 35 Sse Ash Grove, KS
Feb 12, 9:12 PM CSTSNOW 63 Nw Galatia, KS
Feb 12, 9:14 PM CSTSNOW 21 N Lincoln, KS
Feb 12, 9:15 PM CSTSNOW 64 Nw Galatia, KS
Feb 12, 9:17 PM CSTSNOW 34 Sse Barnard, KS
Feb 12, 9:19 PM CSTSNOW 3Hoisington, KS
Feb 12, 9:21 PM CSTSNOW 5Waldo, KS
Feb 12, 9:23 PM CSTSNOW 5.51 S Russell, KS
Feb 12, 9:24 PM CSTSNOW 63 Se Lucas, KS
Feb 12, 9:26 PM CSTSNOW 5Dorrance, KS
Feb 13, 1:08 AM CSTSNOW 1Great Bend, KS
Feb 13, 1:16 AM CSTSNOW 4Lincoln, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KICT 130147
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
747 PM CST MON FEB 12 2007

KSZ032-033-047-131000-
/O.UPG.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
/O.NEW.KICT.WS.W.0002.070213T0147Z-070213T1200Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
747 PM CST MON FEB 12 2007

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

HEAVY SNOW WILL PERSIST ACROSS A PORTION OF CENTRAL KANSAS BETWEEN
NOW AND MIDNIGHT. THE HEAVIEST SNOWFALL WILL TAKE PLACE ALONG AND
NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY COULD SEE AS
MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW AMOUNTS WILL
TAPER OFF TO 4-6. THE SNOW SHOULD BEGIN TO TAPER OFF TO FLURRIES AFTER
MIDNIGHT.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ048>053-067>072-082-083-091>096-098>100-131000-
/O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
747 PM CST MON FEB 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

RAIN WILL CHANGEOVER TO SNOW LATE THIS EVENING. THE CHANGEOVER COULD START
AS EARLY AS 10 PM AROUND HUTCHINSON AND KINGMAN...AND AROUND
MIDNIGHT ACROSS AREAS ALONG AND WEST OF A NEWTON TO WICHITA LINE.
THE SNOW IS EXPECTED TO CHANGEOVER IN THE REMAINDER OF THE AREA
OVERNIGHT. AVERAGE SNOW ACCUMULATIONS WILL RANGE FROM NEAR 3
INCHES NORTH OF HIGHWAY 400... TO AN INCH OR TWO ALONG THE
OKLAHOMA BORDER. THERE IS A CHANCE OF ISOLATED HEAVY SNOW WITH
SIGNIFICANTLY HIGHER AMOUNTS AROUND RENO AND HARVEY COUNTIES.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

COX
4 follow-up statements
000 
WWUS43 KICT 130449
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CST MON FEB 12 2007

KSZ032-033-047-131200-
/O.CON.KICT.WS.W.0002.000000T0000Z-070213T1200Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
1049 PM CST MON FEB 12 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

LIGHT TO MODERATE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES AS
THE NIGHT PROGRESSES. THE GREATEST AMOUNT OF SNOW WILL TAKE PLACE
ALONG AND NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY
COULD SEE AS MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW
AMOUNTS WILL TAPER OFF TO 4-6.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ048>053-067>072-082-083-091>096-098>100-131200-
/O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1049 PM CST MON FEB 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

RAIN WILL CONTINUE TO CHANGEOVER TO SNOW AS THE NIGHT WEARS ON
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE HEAVIEST SNOW-BANDS
WILL TAKE PLACE ACROSS AREAS MAINLY ALONG AND NORTHWEST OF KINGMAN
TO NEWTON...TO MARION LINE WHERE THEY COULD SNOWFALL AMOUNTS BETWEEN 2
AND 4 INCHES. SOUTHEAST OF THIS LINE...THE SNOWFALL AMOUNTS WILL
RANGE BETWEEN AND 1 AND 2 INCHES. THE SNOWFALL WILL GRADUALLY
TAPER OFF TO FLURRIES AFTER MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

COX
000 
WWUS43 KICT 130508 CCA
WSWICT

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1107 PM CST MON FEB 12 2007

KSZ032-033-047-131200-
/O.CON.KICT.WS.W.0002.000000T0000Z-070213T1200Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
1107 PM CST MON FEB 12 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. 

LIGHT TO MODERATE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES AS
THE NIGHT PROGRESSES. THE GREATEST AMOUNT OF SNOW WILL TAKE PLACE
ALONG AND NORTHWEST OF A HOISINGTON TO LINCOLN LINE WHERE THEY
COULD SEE AS MUCH AS 6-8 INCHES. SOUTHEAST OF THIS LINE THE SNOW 
AMOUNTS WILL TAPER OFF TO 4-6 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS
EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

KSZ048>053-067>072-082-083-091>096-098>100-131200-
/O.CON.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1049 PM CST MON FEB 12 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
TUESDAY. 

RAIN WILL CONTINUE TO CHANGEOVER TO SNOW AS THE NIGHT WEARS ON
ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE HEAVIEST SNOW-BANDS
WILL TAKE PLACE ACROSS AREAS MAINLY ALONG AND NORTHWEST OF KINGMAN 
TO NEWTON...TO MARION LINE WHERE THEY COULD SEE SNOWFALL AMOUNTS 
BETWEEN 2 AND 4 INCHES. SOUTHEAST OF THIS LINE...THE SNOWFALL 
AMOUNTS WILL RANGE BETWEEN AND 1 AND 2 INCHES. THE SNOWFALL WILL 
GRADUALLY TAPER OFF TO FLURRIES AFTER MIDNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING.

$$

COX
000 
WWUS43 KICT 131150
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CST TUE FEB 13 2007

...WINTER STORM WARNING FOR RUSSELL...LINCOLN...AND BARTON
COUNTIES WILL EXPIRE AT 6 AM THIS MORNING...

.THE SNOW HAS ENDED IN RUSSELL...LINCOLN...AND BARTON COUNTIES.
HOWEVER...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35
MPH...WILL CAUSE BLOWING AND DRIFTING SNOW...ESPECIALLY ON WEST TO
EAST ORIENTED ROADS AND HIGHWAYS. THE NORTH WINDS WILL PRODUCE
WIND CHILLS AROUND ZERO THROUGHOUT THE DAY.

KSZ032-033-047-131300-
/O.EXP.KICT.WS.W.0002.000000T0000Z-070213T1200Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
550 AM CST TUE FEB 13 2007

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

.THE SNOW HAS ENDED ACROSS THE PREVIOUSLY WARNED AREAS.

$$

KSZ048>053-067>072-082-083-091>096-098>100-131300-
/O.EXP.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
550 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

THE SNOW HAS ENDED ACROSS SOUTH-CENTRAL KANSAS. IN SOUTHEAST
KANSAS...AREAS OF LIGHT SNOW WILL LINGER UNTIL 12 NOON. HOWEVER
LITTLE OR NO ACCUMULATION WILL RESULT.

$$

ES
000 
WWUS43 KICT 131157 CCA
WSWICT

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CST TUE FEB 13 2007

...WINTER STORM WARNING FOR RUSSELL...LINCOLN...AND BARTON
COUNTIES WILL EXPIRE AT 6 AM THIS MORNING...

KSZ032-033-047-131300-
/O.EXP.KICT.WS.W.0002.000000T0000Z-070213T1200Z/
RUSSELL-LINCOLN-BARTON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND
550 AM CST TUE FEB 13 2007

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

.THE SNOW HAS ENDED ACROSS THE PREVIOUSLY WARNED AREAS. 
HOWEVER...NORTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO AROUND 35 
MPH...WILL CAUSE BLOWING AND DRIFTING OF SNOW...ESPECIALLY ON WEST 
TO EAST ORIENTED ROADS AND HIGHWAYS. THE NORTH WINDS WILL PRODUCE 
WIND CHILLS AROUND ZERO THROUGHOUT THE DAY.

$$

KSZ048>053-067>072-082-083-091>096-098>100-131300-
/O.EXP.KICT.WW.Y.0005.000000T0000Z-070213T1200Z/
ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-
GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-
WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...ELLSWORTH...SALINA...LYONS...
MCPHERSON...MARION...COTTONWOOD FALLS...HUTCHINSON...NEWTON...
EL DORADO...AUGUSTA...EUREKA...YATES CENTER...IOLA...KINGMAN...
WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
550 AM CST TUE FEB 13 2007

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING. 

THE SNOW HAS ENDED ACROSS SOUTH-CENTRAL KANSAS. IN SOUTHEAST
KANSAS...AREAS OF LIGHT SNOW WILL LINGER UNTIL 12 NOON. HOWEVER
LITTLE OR NO ACCUMULATION WILL RESULT.

$$

ES

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 7:35 PM CST, 12 minutes earlier.

Area forecast discussion, Feb 12, 7:35 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CST MON FEB 12 2007

.UPDATE...

WE ARE JUST SENDING OUT A QUICK UPDATE TO UPGRADE TO A WINTER
STORM WARNING ACROSS A PORTION OF CENTRAL KANSAS AND MODIFY THE
SNOW CHANGEOVER TIMES SLIGHTLY.

LATEST WATER VAPOR LOOP SHOWING A FAIRLY PRONOUNCED DEFORMATION ZONE
ACROSS WESTERN KANSAS. LATEST RADAR LOOP IS ALSO SHOWING THIS WELL
DEFINED DEFORMATION ZONE ACROSS WESTERN KANSAS STARTING TO SHRINK AS
SUBSIDENCE BEGINS TO BUILD IN FROM EASTERN COLORADO AND WESTERN
NEBRASKA. THE BAND OF SNOW HAS PERSISTED ACROSS RUSSELL COUNTIES
SINCE MID AFTERNOON. WE HAVE MADE SEVERAL CALLS TO THIS REGION AND
IT APPEARS THAT THEY ARE CURRENTLY AROUND 4 INCHES. THE SNOW SHOULD
BEGIN TO TAPER OFF DURING THE NEXT HOUR OR TWO AND MAY PRODUCE
ANOTHER 2 INCHES. THEREFORE...WE ARE ISSUING A WINTER STORM WARNING
FOR A SMALL PORTION OF CENTRAL KANSAS WHICH INCLUDES THE COUNTIES OF
RUSSELL...BARTON AND LINCOLN COUNTIES. THIS DEFORMATION ZONE IN
WESTERN KANSAS SHOULD CONTINUE TO PROGRESS ITS WAY THROUGH THE
REMAINDER OF THE FORECAST AREA OVERNIGHT...BUT DUE TO ITS
PROGRESSIVE NATURE IT SHOULD KEEP SNOW AMOUNTS BETWEEN 2 AND 4
INCHES.

COX

&&

.PREV DISCUSSION... /ISSUED 317 PM CST MON FEB 12 2007/

DISCUSSION...

TONIGHT:

WINTER PRECIPITATION OBVIOUSLY THE MAIN CONCERN. GOOD LAPSE RATES
ARE FORECAST BY GLOBAL FORECAST SYSTEM MODEL OVERNIGHT..WHICH
APPEARS WILL VERIFY GIVEN SEVERAL LIGHTNING STRIKES JUST WEST OF
FORECAST AREA THIS AFTERNOON. FOR MOST OF CENTRAL KS ANTICIPATE
MIX POSSIBLE NEAR 0000 UTC...BUT MAINLY SNOW THEREAFTER WITH
MODERATE/HEAVY SNOW PEAKING AROUND 9PM. IN THE VICINITY OF
ICT...RAIN AT 0000 UTC...MIX AROUND 0300 UTC AND THEN MODERATE
SNOW STARTING 04-05 UTC UNTIL ABOUT 0900 UTC. FOR WLD AND
SOUTHEAST KS...RAIN EARLY...WITH MIX DEVELOPING BEFORE MIDNIGHT AND
THEN MODERATE OR HEAVY SNOW PEAKING CLOSER TO 0900 UTC. AVERAGE
AMOUNTS AROUND 4 IN ACROSS ALL OF CENTRAL KS...SHADING TO AROUND
1.5-2.0 INCH ALONG OK BORDER. IF A VERY NARROW HEAVY BAND OF SNOW
OCCURS /6+ INCHES WOULD LIKELY RESULT/...HUT-LINDSBORG MIGHT BE
BEST GUESS...BUT GIVEN PERSISTENCE OF SNOW AND COLDER TEMPERATURES
ACTUAL FORECAST WILL HAVE HEAVIEST AMOUNTS NORTH OF I-70 WITH JUST
OVER 4 INCHES. PRECIPITATION SHOULD BE ON THE WANE TOWARDS
DAYBREAK EXCEPT IN FAR SOUTHEAST KS. WILL LET MIDSHIFT DECIDE
WHETHER TO EXTEND ADVISORY IN FAR SOUTHEAST KS AFTER 1200
UTC...WHICH WILL LIKELY BE A CLOSE CALL. WILL ALSO NIX FOG
ADVISORY WITH PACKAGE ISSUANCE.

TUE-THU:

MAIN STORY HERE WILL BE THE RETURN OF ARCTIC AIR. MUCH COLDER AIR
ACROSS THE NORTHERN PLAINS IS EXPECTED TO SPILL INTO THE AREA.
DESPITE LOW CLOUDS...BOTH NORTH AMERICAN MODEL/GLOBAL FORECAST
SYSTEM MODEL SUGGEST TEMPERATURES WILL PLUMMET INTO THE LOW SINGLE
DIGITS BY WED MORNING ACROSS CENTRAL KS. TEMPERATURES COULD END
UP COOLER IF CLOUDS BREAK WITH DECENT SNOW COVER. TRENDED
TEMPERATURES DOWN A FEW DEGREE ACROSS THE BOARD. VERY CONFIDENT
THERE WILL BE A SMALL DIURNAL RANGE GIVEN CLOUDS/COLD AIR
ADVECTION BUT GIVEN UNCERTAINTY ON TIMING OF COLD AIR
ARRIVAL...LATER ADJUSTMENTS WILL PROBABLY BE NEEDED.

FRI-MON:

NO BIG CHANGES TO GOING FORECAST. LATEST MEDIUM RANGE MODELS IN
SURPRISINGLY GOOD AGREEMENT THIS PERIOD. STILL APPEARS FRONT WILL
COME THROUGH DRY EITHER FRI AFTERNOON/FRI EVENING. TIMING WITH
DOWNSLOPE FLOW AHEAD OF FRONT WILL MAKE MAXES RATHER TRICKY WITH
HIGH BUST POTENTIAL. RAPID UPPER FLOW WILL LIMIT COOLING FOR
SAT...WITH DOWNSLOPE FLOW DEVELOPING ON SUN-MON. DID INCREASE
TEMPERATURES SLIGHTLY FOR SUN AND EVEN WARMER ON MON. MON COULD
END UP SIGNIFICANTLY WARMER IF RELATIVELY DRY AIRMASS AND
DOWNSLOPE FLOW VERIFIES. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    23  25  11  21 / 100  20  10  20
HUTCHINSON      21  23   8  19 / 100  10  10  10
NEWTON          22  24   9  20 / 100  20  10  10
ELDORADO        24  26  11  21 / 100  20  10  10
WINFIELD-KWLD   26  27  13  23 / 100  20  10  20
RUSSELL         16  19   3  15 / 100  10  10  10
GREAT BEND      18  19   5  17 / 100  10  10  10
SALINA          20  23   6  17 / 100  10  10  10
MCPHERSON       21  23   7  18 / 100  10  10  10
COFFEYVILLE     27  30  15  25 / 100  30  10  10
CHANUTE         25  28  13  23 / 100  30  10  10
IOLA            25  27  12  22 / 100  30  10  10
PARSONS-KPPF    26  29  14  23 / 100  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST TUESDAY FOR KSZ048>053-
067>072-082-083-091>096-098>100.

WINTER STORM WARNING UNTIL 6 AM CST TUESDAY FOR KSZ032-033-047.

&&
Hazardous weather outlook, Feb 12, 3:57 PM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
357 PM CST MON FEB 12 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
357 PM CST MON FEB 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

WINTER PRECIPITATION IS EXPECTED AREAWIDE OVERNIGHT. SEE THE
LATEST WINTER WEATHER ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF LIGHT SNOW LINGERING IN SOUTHEAST
KANSAS TUESDAY MORNING. LIGHT SNOW IS ALSO POSSIBLE ON WEDNESDAY
OVER PARTS OF SOUTH CENTRAL KANSAS...BUT NO ACCUMULATION IS
EXPECTED.

WIND CHILLS WILL BE NEAR ZERO AROUND DAYBREAK ACROSS RUSSELL AND
LINCOLN COUNTIES ON TUESDAY. WIND CHILLS WILL BE WELL BELOW ZERO
AROUND DAYBREAK WEDNESDAY...WITH DOUBLE DIGITS BELOW ZERO POSSIBLE
OVER RUSSELL...BARTON...ELLSWORTH AND LINCOLN COUNTIES. WIND
CHILLS BELOW ZERO ARE EXPECTED THURSDAY MORNING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SNOW AND
SLEET REPORTS ARE ALWAYS APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Local storm report, Feb 12, 7:07 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     SNOW             2 E RUSSELL             38.89N 98.82W
02/12/2007  M4.0 INCH        RUSSELL            KS   TRAINED SPOTTER

&&

CDJ
Local storm report, Feb 12, 7:26 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
726 PM CST MON FEB 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     SNOW             3 NW GALATIA            38.67N 99.00W
02/12/2007  E3.5 INCH        BARTON             KS   TRAINED SPOTTER

0718 PM     SNOW             WILSON                  38.83N 98.47W
02/12/2007  E2.0 INCH        ELLSWORTH          KS   TRAINED SPOTTER

0722 PM     SNOW             6 N SYLVAN GROVE        39.10N 98.39W
02/12/2007  E3.0 INCH        LINCOLN            KS   TRAINED SPOTTER

&&

CDJ

Nearby

Winter Storm Warnings in Kansas, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.